Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have pus filled blisters on lower stomach. Is it safe to use polisporen on it?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I have two large puss filled blisters on Lower stomach. At first there was a larger area of red skin but now the two blisters have broken and have a solid scab over them. There seems to be infection around them. One is the size of a quarter, one the size of a dime. They showed up two weeks ago. They are not sore or itchy but look terrible. Should I. Use polisporen. What do you think it is?
Posted Wed, 1 May 2013 in Skin Hair and Nails
Answered by Dr. Prasad Akole 10 minutes later
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

It seems to be a skin infection with blistering and scabbing.
There is no harm in applying polysporin (antibiotic) on the lesions.

Did you have any fever?
Was there any scratch/ trauma to the affected area? Or tight clothing?

It would greatly help if you could upload a photo of the affected area here using the uploading service available on this site just below the text box. You can email the reports / scans to
with subject- (Attn: Dr. Prasad Akole)
Keep a watch on spread, fever, pain etc.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!
Above answer was peer-reviewed by
Follow-up: Have pus filled blisters on lower stomach. Is it safe to use polisporen on it? 20 hours later
picture attached
Answered by Dr. Prasad Akole 2 hours later
I saw your photo and it does achieve a perfect purpose.
It is a skin infection and the broken blisters are scabbing (black areas). there is surrounding erythema and desquamation. (something like pyoderma gangrenosum)

Was there any fever? Was there any trauma there?
Do you have any more such areas? is there discharge through the scab sometime?

If there is fever, pain , spread you need systemic antibiotics and it is better to show it to your doctor.
If spontaneous, you should check your hemogram, sugars.

You may continue local polysporin application if it is healing.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor